Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 29, 2014, 3:27 PM CDT for 22 counties in Kansas. It took effect at Mar 30, 2014, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2014, 3:27 PM CDT (20:27 UTC)
- In effect from
- Mar 30, 2014, 10:00 AM CDT
- Expired
- Mar 30, 2014, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
All 22 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS73 KICT 292027 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT SAT MAR 29 2014 KSZ032-033-047>053-067>072-082-083-091>094-098-301030- /O.NEW.KICT.WI.Y.0018.140330T1500Z-140331T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 327 PM CDT SAT MAR 29 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY. * TIMING...STRONG SOUTH WINDS WILL BE IN PLACE FROM LATE SUNDAY MORNING INTO THE EARLY EVENING HOURS. * WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. * IMPACTS...DANGEROUS DRIVING CONDITIONS WILL BE IN PLACE...ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
4 follow-up statements
385 WWUS73 KICT 300824 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 324 AM CDT SUN MAR 30 2014 KSZ032-033-047>053-067>072-082-083-091>094-098-310000- /O.CON.KICT.WI.Y.0018.140330T1500Z-140331T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 324 AM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...STRONG AND GUSTY SOUTH WINDS WILL OCCUR FROM LATE THIS MORNING UNTIL EARLY THIS EVENING. * WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
311 WWUS73 KICT 302041 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT SUN MAR 30 2014 KSZ032-033-047>050-311045- /O.NEW.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/ /O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 341 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY EVENING HOURS. STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. * WINDS...SOUTH WINDS THIS AFTERNOON AND EVENING WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. ON MONDAY...WINDS WILL FLIP AROUND TO THE NORTHWEST AND WILL AGAIN BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS APPROACHING 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST- WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ051>053-067>072-082-083-091>094-098-310000- /O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 341 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY EVENING HOURS. * WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
052 WWUS73 KICT 302354 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT SUN MAR 30 2014 KSZ070>072-094-098-310100- /O.CAN.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/ GREENWOOD-WOODSON-ALLEN-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... SEDAN 654 PM CDT SUN MAR 30 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ KSZ032-033-047>050-311400- /O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ /O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 654 PM CDT SUN MAR 30 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. * TIMING...STRONG SOUTH WINDS WILL PERSIST THROUGH 9 PM. STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. * WINDS...SOUTH WINDS THIS EVENING WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS CLOSE TO 40 MPH. ON MONDAY...WINDS WILL FLIP AROUND TO THE NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ051>053-067>069-082-083-091>093-310200- /O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 654 PM CDT SUN MAR 30 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS ARE LIKELY THROUGH 9 PM. * WINDS...SOUTH AT 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS HIGHWAY 400. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
974 WWUS73 KICT 310202 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 902 PM CDT SUN MAR 30 2014 KSZ032-033-047>050-311615- /O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ /O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 902 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. * TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING. * WINDS...NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ051>053-067>069-082-083-091>093-310315- /O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 902 PM CDT SUN MAR 30 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:10 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 29, 3:10 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT SAT MAR 29 2014 .SYNOPSIS... ISSUED AT 309 PM CDT SAT MAR 29 2014 CURRENTLY HAVE ONE SHORTWAVE TROUGH OVER THE TENNESSEE VALLEY WITH ANOTHER IMPULSE COMING ON SHORE OVER THE PACIFIC NW. AT THE SURFACE...RIDGING EXTENDS FROM THE UPPER MISSISSIPPI VALLEY INTO CENTRAL TX WITH LEE TROUGHING QUICKLY DEEPENING OVER EASTERN CO. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 309 PM CDT SAT MAR 29 2014 THE MAIN STORY FOR THE FIRST COUPLE DAYS OF THIS FORECAST WILL BE STRONG SOUTH WINDS ON SUN ALONG WITH FIRE WEATHER CONCERNS...AS LOW PRESSURE RAPIDLY DEEPENS AHEAD OF AN APPROACHING SHORTWAVE. BY SUN AFTERNOON THE SHORTWAVE WILL BE OVER THE GREAT BASIN AND OVER THE CENTRAL ROCKIES BY SUN EVENING. CONFIDENCE IS HIGH THAT WE WILL REACH WIND ADVISORY CRITERIA OVER MOST OF THE FORECAST AREA SUN AFTERNOON WITH GUSTS AROUND 45 MPH COMMON...ESPECIALLY ALONG AND WEST OF I-135. WITH PLENTY OF MIXING...TEMPS ON SUN WILL BE ABLE TO REACH FULL HEATING POTENTIAL WITH 80S A GOOD BET FOR PARTS OF CENTRAL KS. UNFORTUNATELY THIS SYSTEM WILL NOT PROVIDE MUCH IN THE WAY OF MOISTURE WITH JUST SOME ISO-SCT SHOWERS/STORMS POSSIBLE SUN EVENING INTO EARLY MON MORNING...ESPECIALLY FOR LOCATIONS EAST OF I-135. WOULDN'T BE SURPRISED IF WINDS ONCE AGAIN APPROACH WIND ADVISORY CRITERIA ON MON AFTERNOON AS WE GET ON THE BACKSIDE OF THE LOW WITH NW WINDS PROVIDING DEEP MIXING. THIS INCREASED MIXING WILL KEEP TEMPS FROM FALLING OFF TOO MUCH ON MON WITH SOME DOWNSLOPE HELPING TO KEEP READINGS IN THE 60S AND 70S. SHORT-LIVED SURFACE HIGH PRESSURE WILL SLIDE OVER THE AREA ON TUE KEEPING DRY CONDITIONS IN PLACE. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 309 PM CDT SAT MAR 29 2014 MODELS STILL AGREE ON ANOTHER STRONG SHORTWAVE MOVING OVER THE CENTRAL GREAT BASIN/DESERT SOUTHWEST ON WED. THIS WILL QUICKLY GET THE PLAINS BACK INTO RETURN FLOW WITH AN OPEN GULF SCENARIO SETTING UP. THE RAPID INFLUX OF LOW LEVEL MOISTURE SHOULD DEVELOP SOME ELEVATED STORMS TUE NIGHT ACROSS THE PLAINS. IN ADDITION...FEEL THE PERSISTENT LOW LEVEL ISENTROPIC LIFT WILL RESULT IN SOME DRIZZLE FOR LATE TUE NIGHT. A TRIPLE POINT STILL LOOKS TO DEVELOP WED AFTERNOON WITH QUITE A BIT OF UNCERTAINTY ON ITS LOCATION. BEST GUESS IS THAT IT WILL BE IN THE CENTRAL KS TO OK PANHANDLE VICINITY WITH A DRYLINE EXTENDING THROUGH WESTERN OK. WITH LACK OF LARGE SCALE FORCING...THE MAIN QUESTION FOR CONVECTION WILL BE WHETHER THERE WILL BE ENOUGH CONVERGENCE ALONG THE DRYLINE TO GET CONVECTION TO DEVELOP. AT THIS POINT FAIRLY CONFIDENT THAT ANY CONVECTION THAT DEVELOPS WILL BE FAIRLY ISO-SCT IN NATURE AS WEAK UPPER RIDGING WILL BE PLACE FOR MOST OF WED. IT STILL APPEARS THAT AREAS GENERALLY EAST OF THE KS TURNPIKE WOULD HAVE THE BEST SHOT AT STORMS ON WED-WED NIGHT. THERE REMAINS MAJOR MODEL DISCREPANCIES REGARDING THE TRACK OF THIS SHORTWAVE FOR THU-FRI. THE GFS HAS MAINTAINED ITS MORE SOUTHERN TRACK WHILE THE ECMWF QUICKLY LIFTS THIS FEATURE OVER NEBRASKA/SD. STARTING TO THINK THAT THE GFS MAY HAVE A BETTER HANDLE AS IT HAS BEEN MORE CONSISTENT AND ALSO HAS SUPPORT FROM THE UKMET. SO FOR NOW WILL LEAVE FAIRLY MODEST PRECIP CHANCES IN FOR THU. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1229 PM CDT SAT MAR 29 2014 THE MAIN FORECAST CONCERN IS GOING TO BE THE GUSTY SOUTH WINDS SUNDAY. SURFACE HIGH PRESSURE IS OVERHEAD THIS AFTERNOON AND WILL SLIDE EASTWARD THROUGH THE AFTERNOON/EVENING. THE LIGHT WINDS AND SMOKE IN THE REGION HAVE CAUSED HAZY CONDITIONS WITH MVFR VISIBILITIES. EXPECT THIS TO DIMINISH AS WINDS INCREASE DURING THE LATE AFTERNOON. SOUTHERLY GRADIENT WINDS WILL RETURN WITH A VENGEANCE SUNDAY. EXPECT WINDS TO EXCEED 26 KTS AT KRSL/KHUT/KSLN/KICT BY 14-15Z SUNDAY MORNING. STRONG WINDS WILL ALSO PERSIST AT KCNU...BUT SLIGHTLY LESS THAN THE OTHERS. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 309 PM CDT SAT MAR 29 2014 SERIOUS FIRE WEATHER CONCERNS WILL BE IN PLACE FOR BOTH SUN AND MON. VERY STRONG SOUTH WINDS ARE STILL ON TAP FOR SUN AFTERNOON WITH GUSTS TO 45 MPH COMMON...ESPECIALLY FOR LOCATIONS ALONG AND WEST OF I-135. WILL RUN WITH A RED FLAG WARNING FOR THE ENTIRE AREA WITH THE EXCEPTION OF SE KS...WHERE SOME GREENING UP HAS OCCURRED OVER THE LAST WEEK. UNLIKE THE LAST HIGH WIND EVENT...SPEEDS SHOULD QUICKLY DECREASE AROUND SUNSET. RH'S ON SUN AFTERNOON WILL GENERALLY BE IN THE 25 TO 30% RANGE WITH THE LOWER VALUES OVER CENTRAL KS. WINDS WILL FLIP AROUND TO THE NORTHWEST ON MON BUT WILL AGAIN BE FAIRLY STRONG WITH SOME GUSTS APPROACHING 40 MPH FOR AREAS GENERALLY WEST IF I-135. WITH RH'S STAYING ON THE LOW SIDE...THE GRASSLAND FIRE DANGER INDEX WILL AT LEAST BE IN THE VERY HIGH CATEGORY ACROSS MOST OF THE AREA WITH EXTREME VALUES STILL A POSSIBILITY OVER CENTRAL KS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 76 53 72 / 0 0 20 10 HUTCHINSON 45 77 52 70 / 0 0 20 10 NEWTON 44 76 53 70 / 0 0 20 10 ELDORADO 43 75 54 72 / 0 0 20 10 WINFIELD-KWLD 43 76 54 75 / 0 0 20 10 RUSSELL 48 81 48 66 / 0 0 10 0 GREAT BEND 48 81 48 67 / 0 0 10 0 SALINA 45 79 52 68 / 0 0 20 10 MCPHERSON 45 77 52 69 / 0 0 20 10 COFFEYVILLE 38 75 55 76 / 0 0 20 20 CHANUTE 38 74 55 75 / 0 0 30 20 IOLA 39 74 54 75 / 0 0 30 20 PARSONS-KPPF 38 74 55 75 / 0 0 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 9 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>070-082-083-091>094-098. WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>072-082-083-091>094-098. &&
Hazardous weather outlook, Mar 29, 6:51 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 651 AM CDT SAT MAR 29 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 651 AM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE THIS AFTERNOON...ALONG AND WEST OF HIGHWAY 14 IN CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SOUTHERLY WINDS GUSTING TO 40 TO 45 MPH WILL BE IN PLACE SUNDAY INTO SUNDAY EVENING. THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER OVER MUCH OF THE AREA...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY. GUSTY NORTHWESTERLY WINDS MAY RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER MONDAY AFTERNOON ACROSS MUCH OF THE AREA. THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY NIGHT ACROSS THE AREA...WHICH MAY LINGER INTO MONDAY IN FAR SOUTHEAST KANSAS. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. THUNDERSTORM CHANCES WILL INCREASE FROM LATE TUESDAY THROUGH WEDNESDAY NIGHT. STRONG STORMS WILL BE POSSIBLE DURING THIS PERIOD...WITH A CHANCE FOR A FEW SEVERE STORMS WEDNESDAY AND WEDNESDAY EVENING ACROSS PART OF SOUTH CENTRAL INTO MUCH OF SOUTHEAST KANSAS. THUNDERSTORM CHANCES COULD LINGER OVER SOUTHEAST KANSAS ON THURSDAY. THERE IS A CHANCE OF SNOW OR RAIN ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THURSDAY NIGHT. ANY SNOWFALL ACCUMULATIONS ARE HIGHLY UNCERTAIN THIS FAR OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:49 AM CDT | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 9 hr |
| Mar 29, 3:30 PM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.